Tonight I’m going to party like it’s 2008

Starting a newish medication, it’s quite a nostalgic feeling, in a way.

I am now officially Over Quetiapine. Woohaa. The itching has stopped and melatonin-coupled with a total lack of energy and motivation- means I am sleeping, though recently waking up loads. I have been increasingly low, slow and dead-brained within the past two weeks- I wonder if the two things (medication withdrawal/chemicals you were used to no longer being there and low mood) are related. I think they probably are as I have been fine for ages and ages.

Either way, my lack of energy extends to not writing/talking about it and I didn’t mention it to the GP and made an effort to seem cheerful. This two shall pass etc.

I’m getting tested for diabetes- I asked for that due to a) Quetiapine causing it and b) having the symptoms of it. If I have it, I will blow up the President and his balls (phrase inserted just for amusing search results).

I am Under Lamotrogrine, which I haven’t been on since 2008, and which I came off for reasons, not related to side effects, of which I had none. I was prescribed it this morning for ??? Mentalism Unspecified. It is is an insurance thing as I did tell the GP I can’t take Quetiapine long term. Well, I was anyway, but I mean in the next 3 years when I actually have to function like a human being and can’t exhort whoever is unlucky enough to be trying to wake me up to go and fuck themselves. It is just not compatible with, well, life. Other than sleeping.

The option was either Lamictal or no medication at all. I am actually quite happy doing the latter as I don’t think I need it but I am also a bit cautious because a lot is coming up.  (I have decided to go to university this year, and not next year).

But, ha, I’ve been referred to the community mental health team, just as a precaution because my GP doesn’t have much experience with this medication. Which is fine and understandable, but amusing as I had hoped to avoid them ever again, until I was actually working with them! I’m worried it’s going to mean I can’t be placed in my own borough at university. I told her I don’t need any significant input (I am a bit down, but managing that okay, see, thinking about the future and shit) but she’s the cautious type, and I appreciate that.

Another little thing- why am I on a QOF mental health register? Nobody told me! What does that mean? Did they slip a tracking device on me without me realising?

32 Responses

  1. it is an anticonvulsant type mood stabiliser for the treatment of bipolar disorder😉 I guess that borderline label didn’t stick after all…..LOL love ya hun!

    • (I’m fairly certain it did! Either way, it’s not important)

      • sounds like the UK is all about politics and funding atm….honestly don’t take the BPD personally….it honestly looks like they pulled out the label to drop you from the system…and your doctor is continuing to treat the bipolar…..Seroquel is also a mood stabiliser…

      • they did the same to my partner in Australia for 18 years……it cost $20 000 to have a private psychiatrist take him off ALL medication and safely baseline him that an accurate diagnosis could be made…..now those treating him are astonished it was ever mistaken for borderline with the change in him on the right meds….(and they conveniently forget they participated in the labelling)

        • Oh and once they correction was made based on a letter from the private psychiatrist……centerlink our local government benefits office….were forced to Back Date his Disability for over 10 years…..it meant he no longer owed over $24000 for repeated university drop outs and resulting over payments of Austudy (benefit payment for students)….and they paid him over $4000 in a lump sum because austudy and unemployment payments are less than disability….

  2. What a relief for you. How long have you been taking the melatonin and how much you take? I’ve tried it, but it doesn’t seem to make much difference, so maybe I’m not taking enough. I do understand it’s very helpful to some people.

    What do you mean you’re on a mental health register? Is that like a sex-offender registry?😉

  3. Oh and yes antihistamines are BRILLIANT for sleep and fewer side effects and withdrawals I have used them for years oh and the ones I take aren’t addictive either

  4. Yeah, I took Lamotrigine for BP, unfortunately I got Steven-Johnson’s syndrome (mentioned in the black box warning) and it nearly killed me, so I had to go on Quetiapine long term, dammit.

  5. what’s QOF?

  6. http://www.changingmindscentre.co.uk/resources/Sorting_out_MH_register.pdf

    oh about the register….it just means the GP is primarily responsible for paying extra close attention to your physical health.

    after reading that….I would say your Bipolar diagnosis is absolutely solid…

  7. Apparently if their stuff around way back when with your diagnosis had worked your codes would have been changed or corrected and you removed from the register……

    which obviously hasn’t worked since you are still on it….

  8. “This two shall pass”? Has Seaneen made a (very rare) typo or have I missed (yet another) witty remark? I’m hoping for the former. I fear it’s the latter…

  9. The university if its like mine will just say you cant be placed with the team whos treating or has treated you. for me it means that in my bristol borough I cant go on placement to one specific building. but thats the limitations of my placement😀

  10. Seaneen is Largactil the same as chlorpromazine? I had no idea there was a register either……..ooooh I wonder if I’m on it!? I’m intrigued now,must ask y GP next time I see her

    x x x x

    • Chlorpromazine thorazine largactil all the same…..it is the ORIGINAL antipsychotic and there is nothing atypical about it….it is what my partner used for YEARS…..its biggest risks as to side effects are light sensitivity and tardive dyskinthesia (sp?) anyway….from all my observations the risks are nothing like those of seroquel with diabetes metabolic syndrome….etc 4 weeks on seroquel for my partner did 1000 times more damage than 10 years of largactil did.

  11. You were officially declared as NOT bipolar. Despite the drugs thing, since you were declared NOT mentally impaired I would ask your doctor to send that in to whatever secret service team maintains that list to get you off it.

    And remember, since you work at the mental health clinic where you are now a patient, maybe you can do a study on yourself for credits! Apply for a grant even! Work it Seaneen!

  12. Hello there, my name is Trace Burroughs I’m a producer of New Paradigm Entertainment. I’m working on an Independent Feature Film that shows what the world looks like from the point of view of someone who has bipolar disorder. I’m sincerely sorry if this in any way offends you but if you are interested please contact me at LMENSTUDIO@aol.com.

  13. […] is partying like it’s 2008. I am Under Lamotrogrine, which I haven’t been on since 2008, and which I came off for reasons, […]

  14. Oddly, I’ve been having hypoglycemic episodes for years since I’ve been on seroquel, and just recently it’s become frequent enough to warrant my making a doctor’s appointment (hate them, phobic, seriously) to be tested for diabetes.

    I, too, will join your pseudo-bombing if I come back with diabetic results.

    Here’s hoping we’re in the free though. *crosses fingers*

  15. Rash!! I’ve got a bad itchy rash due to 1 or all 4 of my current medications. Lamictal, Lithium, Cymbalta, and Seroquel. A biopsy and blood test confirmed allergen to medication. Of course no test exists in the world to identify which one. In process of finding top specialist to I guess play russian roulette and take me on and off each one to see which is destroying me physically (mentally I WAS actually doing fine). I know it isn’t Lamictal, cause as most of you said, and my doctor(s), I would be in the hospital right now. So wtf is destroying me?? Any leads or suggestions would help!! My years of chronic insomnia (completely medicine related) seem like nothing compared to this other garbage….

  16. Hello Seaneen,

    Sorry to hear you have relapsed, but do not believe every thing that is posted on your blog. A good G.P. who specialises in mental health issues are invaluable and they are out their, as they are Gate keepers to the best services.

    Kind regards and keep well

  17. the QoF thing just means your GP gets paid more money for treating you, it’s for their benefit not yours!

  18. Anyone who is being seen by their GP for a MH issue should be on the register – if they have an ‘accurate’ register they get more QaF points – and points mean prizesmoney.

  19. QoF points even!

  20. I wanted Lamotrigine too as I heard it’s far better at blocking depression than mania. I quite like being a bit manic (strangely).

    I hope the new meds work for you. what about lithium? were you ever on that and if so what happened? the side effects to lithium sound DIRE ~~ exactly what I wouldn’t tolerate

What say you? Comment here!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: